MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Break (1069); Patient Device Interaction Problem (4001); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Anemia (1706); Hemolysis (1886); Hemolytic Anemia (2279)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer report of mitral regurgitation was unable to be confirmed through image evaluation.One picture was reviewed.Picture showed the outflow aspect of an explanted valve.Two perforations can be observed in one of the leaflets near the sewing ring.What appear to be blood residues can be seen on the leaflets and sewing ring.What appeared to be a tissue overgrowth was observed in one of the leaflets on outflow aspect.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a the investigation is still in progress; therefore, a conclusion has yet to be established.
 
Event or Problem Description
Edwards received information that a 27mm 11400m mitral pericardial valve, implanted approximately four (4) years, was explanted due to mitral regurgitation(mr).The patient presented with hemolytic anemia and changes in urine color and symptoms of anemia.The device was explanted and replaced with a non-edwards valve, epic.Upon re-do mitral valve replacement (mvr), perforations were found in two places on the valve leaflet.No calcification was found.It was thought that the perforations had caused mr.The patient status was reported as stable condition.
 
Additional Manufacturer Narrative
Added information to h6.Image evaluation: customer report of mitral regurgitation was unable to be confirmed through image evaluation.Customer report of perforations was confirmed.One picture was reviewed.Picture showed the outflow aspect of an explanted valve.Two perforations can be observed in one of the leaflets near the sewing ring.What appear to be blood residues can be seen on the leaflets and sewing ring.What appeared to be a tissue overgrowth was observed in one of the leaflets on outflow aspect.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A device history record (dhr) review was performed, and no relevant non-conformances were identified.The exact root cause of the two (2) perforations identified in image evaluation are unknown.The valve was not returned for evaluation and only one (1) image of the outflow aspect of the valve was provided by the customer.The device history record review did not identify any evidence that a manufacturing non-conformance had contributed to the reported event.There are sufficient manufacturing mitigations in place to detect leaflet imperfections that could have contributed to the reported event.While the conditions of the initial implant are unknown based on the information available, it is possible that suture abrasion from fasteners such as cor-knots placed close to the sewing cuff and wire form could have created the perforations seen in the image thus resulting in the observed mitral regurgitation.Additionally, procedural factors such as improper valve handling, aggressive use of instruments for inspection, or grasping of the valve during the initial implantation could have contributed to the perforation that is seen in the supplied images.Pannus is a non-immune inflammatory reaction of the body to the implanted prosthesis, characterized by proliferation of fibroelastic tissue and collagen, with a starting point in the suture area and subacute or chronic centripetal evolution.Pannus can have both beneficial and harmful effects depending on the amount of growth and location.A small amount of host tissue growth over the suture line is expected and is needed to form a non-thrombogenic surface and complete the healing process after device implantation.In contrast, an excessive amount of pannus growth can cause nonstructural dysfunction that may require intervention.Host tissue growth can extend onto the cusp surfaces leading to thickening of the cusps, cusp retraction or curling, leaflet immobility, and/or abnormal coaptation, potentially resulting in valvular regurgitation, elevated gradients, and/or stenosis.Based on the information available, the report of regurgitation was unable to be confirmed.However, leaflet damage and pannus were confirmed.The root cause for pannus/host tissue overgrowth is due to patient factors and is unlikely to be related to a manufacturing non-conformance.The investigation could not identify a definitive root cause for the leaflet damage.An edwards defect has not been confirmed.
 
Additional Manufacturer Narrative
Added information to b5, b7, h6.
 
Event or Problem Description
Edwards received information that a 27mm 11400m mitris resilia valve was explanted after an implanted duration of four (4) years due to mitral regurgitation (mr).There were perforations in two places on one of the valve leaflets.It was thought that the perforations had caused mr.No calcification was found.The patient presented with hemolysis, anemia and changes in urine color.The device was explanted and replaced with a non-edwards valve, epic.The patient status was reported as stable condition.
 
Additional Manufacturer Narrative
Corrected a2, d6.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
irvine, CA 92614
9492503859
MDR Report Key24474893
Report Number2015691-2026-11627
Device Sequence Number13331597
Product Code LWR
UDI-Device Identifier00690103205541
UDI-Public(01)00690103205541(17)230520
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2023
Device Model Number11400M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/02/2026
04/03/2026
04/16/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/30/2026
04/04/2026
05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age77 YR
Patient SexMale